MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 28MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 71342800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Hip Fracture (2349); Unequal Limb Length (4534)
Date of Event 05/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Bilateral patient.It was reported that, after a left bhr surgery was performed on (b)(6) 2007 due to progressing disabling of both hips, pain, and avascular necrosis, the patient suffered left hip impingement, for which left revision surgery was conducted on (b)(6) 2007.After that event, the patient experienced heterotopic ossification and elevated metal ions, for which a second revision surgery was performed on (b)(6) 2021.Subsequently, the patient experienced partial sciatic nerve palsy, leg length discrepancy and left hip greater trochanteric fracture.This adverse event was treated with a third revision surgery on (b)(6) 2021.The patient's current status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the clinical root cause of the reported leg length discrepancy and left hip greater trochanteric fracture cannot be confirmed; however, the mixed manufacture construct cannot be ruled out as a contributing factor to the reported events.The s&n endoprostheses ifu (81007036 rev.G 2020-11) instructs ¿do not mix components from other manufacturers.¿ the partial sciatic nerve palsy is a known complication of hip replacement surgery and is related to the procedure and not the device.It cannot be concluded the nerve palsy is associated with a mal performance of the implant.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 28MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14466746
Report Number1020279-2022-02489
Device Sequence Number4596663
Product Code LZO
UDI-Device Identifier03596010474148
UDI-Public03596010474148
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71342800
Device Catalogue Number71342800
Device Lot Number20AM16215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date06/30/2022
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age58 YR
Patient SexMale